MAUDE Adverse Event Report: COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G56173
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter.Occupation = non-healthcare professional- distributor.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during inspection within a distribution facility, a black hair was found in the package of a roadrunner uniglide hydrophilic wire guide.The device did not make contact with any patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary.As reported, during inspection within a distribution facility, a black hair was found in the package of a roadrunner uniglide hydrophilic wire guide.The device did not make contact with any patient.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Images were provided by the distributor which show a hair-like fiber in the packaging.A document-based investigation evaluation was also conducted.A review of the device history showed no failure-related nonconforming events.It should be noted there were no other reported lot-related complaints.No gaps were discovered in the manufacturing instructions or quality control procedures.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.There is no evidence to suggest that there are additional nonconforming devices in-house or in the field.The product is packaged with instructions for use, which state, ¿do not use the product if there is doubt as to whether the product is sterile.¿ based on the information available, investigation has concluded that a manufacturing and quality control deficiency contributed to this incident.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ROADRUNNER UNIGLIDE HYDROPHILIC WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9611248
Report Number1820334-2020-00172
Device Sequence Number366851
Product Code DQX
UDI-Device Identifier00827002561731
UDI-Public(01)00827002561731(17)220227(10)9537810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/27/2022
Device Model NumberG56173
Device Catalogue NumberHPWA-35-150
Device Lot Number9537810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer06/05/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1